It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • Red Skin with Retin-A and Using Antibiotics

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 07-10-2005, 04:48 PM   #1
    TKK3
    Senior Member
    (female)
     
    TKK3's Avatar
     
    Join Date: Dec 2004
    Posts: 109
    TKK3 HB User
    Red Skin with Retin-A and Using Antibiotics

    This is a two part post. First, I am using Retin-A .1% and it is helping but my skin always has a red flush to it. Also, I am using antibiotics one time a day that are actually helping (I think). I would like to go off the Retin-A for several reasons, including my insurance only allowing me a small tube every 30 days and my skin being red (I use it all over my upper body due to having body acne). Does this happen to other people? I am light skinned with red hair (figures that not only do I have light skin, but also acne to boot! Life just isn't fair!) Anyway, any opinion about Retin-A will be helpful.

    Okay, second part. I have been using antibiotics one time a day for a month and my skin is improving. My sister says this is the worst thing to use and I should stop right away. I wonder what the long term consequences are and if I am hurting my body. Though I know the other options are much worse (Accutane causing hair loss, psychosis, etc., Spiro causing irregular periods, lower voice, etc.). so I don't know what to do. At this point, anything that works is better than the alternative. Does anyone have an opinion or experience with this? What should I do? I have an appointment at the beginning of August with a new Derm and would like to have some ideas before I go.

    Thanks!

     
    Sponsors Lightbulb
       
    Old 07-10-2005, 08:32 PM   #2
    health15
    Registered User
    (female)
     
    Join Date: Apr 2005
    Posts: 217
    health15 HB User
    Re: Red Skin with Retin-A and Using Antibiotics

    The trouble with being on antibiotics is that they can kill the good bacteria in your body. I do believe that this can have an affect on your body over time. I took them for years on and off when I was in my 20ies (I just turned 38) and now I get yeast infections very easily. These good bacteria also have something to do with the livers ability to get rid of toxins, but I'm not quite sure how. I'm currently investigating this out. I think oral antibiotics may be the best thing for body acne though. What about taking probiotics with the antibiotic?

    Is this the first time taking antibiotics for acne? I personally think that is when the antibiotics are the most affective. I took them for the first time when I was 15 and never quite got acne as bad again after that. My acne has pretty much been mild sinse then. (except for a strange break out in January of this year). My derm put me on a topical antibiotic. I use this in the morning and retin-a micro .04% or green cream in the evening. (retin-a micro every 3 days and the green cream on the other nights). It is working out great for me. I'm not getting any reddness with this. And I have very sensitive skin with a history of eczema. Maybe you could use a lower dose of the retin-a, or just use what you have less often. Green cream is also another alternative for you. It is less irritating and cost less. They have a website you can check out. It is really great stuff. I also think the retin-a micro is less irritating, but expensive if need to also put it on your body.

    Well, I Hope some of my input can help you make a decision on what to do.

    Last edited by health15; 07-10-2005 at 08:49 PM.

     
    Old 07-10-2005, 08:41 PM   #3
    tracy0021
    Senior Member
    (female)
     
    tracy0021's Avatar
     
    Join Date: Nov 2004
    Posts: 175
    tracy0021 HB User
    Re: Red Skin with Retin-A and Using Antibiotics

    the main con against antibiotics is that your system builds up an immunity to them and they stop working. from the various posts on this board most people generally agree that doxycycline lasts the longest(you will read about people having been on it for years). probiotics are recommended to combat this like eating yogurt. my friend takes doxy 50 mgs 2x a day and it is working great for her. there are also topical antibiotics that you apply to your skin that usually are prescribed along with the oral and some type of retinoid like retin-a or differin. if your skin is that red from retin-a, you might want to look into switching to differin. also, it sounds like you really should ask for something like duac gel, which is an antibiotic with benzoyl peroxide for your face and body.that will work alot better on body acne than any retinoid.

    Last edited by tracy0021; 02-23-2006 at 01:57 AM.

     
    Old 07-11-2005, 05:34 PM   #4
    Hold a Whisper
    Newbie
     
    Hold a Whisper's Avatar
     
    Join Date: Jul 2005
    Posts: 6
    Hold a Whisper HB User
    Re: Red Skin with Retin-A and Using Antibiotics

    Maybe you should ask your dermatologist to lower the retin a micro to .04%. I have never heard of spironolactone making your voice deeper, as it blocks male hormones. It makes a man's voice higher though. Yes it does produce irregular periods in some women though. And yes accutane has a million and one side effects. Stay with your regimen, and lower the retin a micro. That is what I suggest.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    does retin a lighten the skin matth5w Acne 3 04-12-2010 08:59 AM
    how a skin peel ruined my skin mab1234 Acne 3 12-07-2008 01:51 PM
    long term retin a ruined my skin indianacne Acne 3 09-22-2005 05:31 AM
    Anyone tried Retin-A for Redmarks and blotchy skin on body Nlivni Acne 3 12-13-2004 03:48 PM
    Does Retin-A lighten the skin or fade discolouration? Neca Acne 7 10-10-2004 03:20 PM
    skin peeling & cracked on retin-a after beach.. need to exfoliate? shutterlag Acne 6 09-04-2004 03:21 PM
    Skinoren gel or cream for oily skin? Mayze Acne 4 06-02-2004 07:45 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:09 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!